4 doctors weighed in:
How do I get rid of low appetite caused by ritalin (methylphenidate)?
4 doctors weighed in

Dr. Glen Elliott
Pediatrics - Psychiatry
3 doctors agree
In brief: Can be difficutl
This can be so severe that it's best to try a different type of medication--even a different stimulant.
That said, some strategies can help. Insist on a big breakfast, and give the stimulant at or after it, not before. Lunch often is a no-go for many of these kids. Appetite eventually returns, hopefully before supper; if later, "go european, " and let them eat late--just make it nutritious.

In brief: Can be difficutl
This can be so severe that it's best to try a different type of medication--even a different stimulant.
That said, some strategies can help. Insist on a big breakfast, and give the stimulant at or after it, not before. Lunch often is a no-go for many of these kids. Appetite eventually returns, hopefully before supper; if later, "go european, " and let them eat late--just make it nutritious.
Dr. Glen Elliott
Dr. Glen Elliott
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified, Internal Medicine
38 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors